Thyroid UK
85,820 members100,741 posts

Hyper or not?

Hi. I’ve written before but I now have my blood results. 2 gps are not concerned but one referred me to endo and she sent me for an ultrasound scan where I was told my thyroid was slightly enlarged and I had some nodules. I am waiting for a biopsy. The endo put me on Carbimazole 5mg a day.

Serum free T4 level 13.1 range (10.00 - 18.70)

Serum THS level 0.09 range (0.30 - 5.00)

Serum free T3 level 4.8 range (2.50 - 5.50)

So I am a bit puzzled. I have lot a stone very quickly but was put on sertraline 50mg 6 weeks ago and it made me nauseous and stopped my appetite.

I have been on Carbimazole for 5 days and I am still nauseous. It might be anxiety as I was told this week I have a nodule in my pelvic floor. As i’ve Had ovaries, tubes and a borderline ovarian tumour removed in March, I am very worried. I will know more next week but the wait is hard.

Any replies would be appreciated. Thanks

8 Replies
oldestnewest

Could Carbimazole make me nauseous nd bloated?

Reply

Are these the results that led to you being put on carbimazole?

Reply

Yes

Reply

Idalmis,

Are those results from before you started Carbimazole or after?

Reply

Before

Reply

Your results look slightly unusual to me (I’m a historian, not a doctor) but I don’t see how you can be hypER with both FT4 and FT3 well in range.

3 likes
Reply

So what am I to do now? Get in touch with the endocrinologist ‘s secretary with a query?

Reply

Definitely not HYPER. Possibly hypo or going that way because of low free T4 - wonder about secondary/central hypo - low everything - or the end of a Hashi's flare. Carbi will make you very ill, I suspect, as your Frees will drop off the bottom of the range. I would ask for a second opinion.

2 likes
Reply

You may also like...